Alert archive / South Dakota / Flash Flood Watches in 2011

Flash Flood Watch 4, NWS Sioux Falls, SD

July 4, 20116 counties in South Dakota

NWS Sioux Falls, SD issued this flash flood watch at Jul 4, 2011, 4:28 AM CDT for 6 counties in South Dakota. It took effect at Jul 5, 2011, 12:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2011, 4:28 AM CDT (09:28 UTC)
In effect from
Jul 5, 2011, 12:00 AM CDT
Expired
Jul 5, 2011, 3:34 AM CDT
In force
4 hr
Issued by
NWS Sioux Falls, SD
Flood severity
None

Counties Aurora County, SD, Brule County, SD, Charles Mix County, SD, Douglas County, SD, Gregory County, SD, Jerauld County, SD

The radar

The Sioux Falls radar (KFSD), 162 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 672 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
672 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1514 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

870 
WGUS63 KFSD 040928
FFAFSD

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
428 AM CDT MON JUL 4 2011

.THUNDERSTORMS DEVELOPING ACROSS WESTERN AND CENTRAL SOUTH DAKOTA
THIS EVENING WILL SPREAD EAST AND AFFECT SOUTH CENTRAL TO EAST
CENTRAL PORTIONS OF SOUTH DAKOTA TOWARD AND SHORTLY AFTER MIDNIGHT.
INCREASING MOISTURE THROUGH THE DAY WILL PROVIDE THE FUEL FOR
POTENTIALLY HEAVY RAINFALL...WITH ONE TO TWO INCHES OF RAINFALL 
POSSIBLE TONIGHT INTO EARLY TUESDAY. MUCH OF THIS RAIN COULD FALL
IN A PERIOD OF AN HOUR OR LESS.

SDZ050-052-057-058-063-064-041730-
/O.NEW.KFSD.FF.A.0004.110705T0500Z-110705T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT
428 AM CDT MON JUL 4 2011

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA... 
  SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL SOUTH DAKOTA...
  JERAULD. IN SOUTH CENTRAL SOUTH DAKOTA...BRULE... CHARLES MIX 
  AND GREGORY. IN SOUTHEAST SOUTH DAKOTA...AURORA AND DOUGLAS. 

* FROM LATE TONIGHT THROUGH TUESDAY MORNING.

* THUNDERSTORMS DEVELOPING TONIGHT WILL HAVE THE POTENTIAL TO
  ORGANIZE INTO A COMPLEX RESULTING IN AREAS OF HEAVY RAINFALL.
  RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE.

* MANY LOCATIONS REMAIN SATURATED OR NEARLY SATURATED...WHICH WILL
  RESULT IN RAPID RUNOFF INTO SMALLER CREEKS AND STREAMS. THESE
  SMALLER RURAL DRAINAGE AREAS AS WELL AS POORLY DRAINED URBAN
  BASINS WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JC
4 follow-up statements
343 
WGUS63 KFSD 041718
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1218 PM CDT MON JUL 4 2011

.THUNDERSTORMS DEVELOPING ACROSS WESTERN AND CENTRAL SOUTH DAKOTA
THIS EVENING WILL SPREAD EAST AND AFFECT SOUTH CENTRAL TO EAST
CENTRAL PORTIONS OF SOUTH DAKOTA TOWARD AND SHORTLY AFTER
MIDNIGHT. INCREASING MOISTURE THROUGH THE DAY WILL PROVIDE THE
FUEL FOR POTENTIALLY HEAVY RAINFALL...WITH ONE TO TWO INCHES OF
RAINFALL POSSIBLE TONIGHT INTO EARLY TUESDAY. MUCH OF THIS RAIN
COULD FALL IN A PERIOD OF AN HOUR OR LESS.

SDZ050-052-057-058-063-064-050130-
/O.CON.KFSD.FF.A.0004.110705T0500Z-110705T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT
1218 PM CDT MON JUL 4 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CDT TONIGHT
THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH 
  DAKOTA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING 
  AREAS...IN EAST CENTRAL SOUTH DAKOTA...JERAULD. IN SOUTH 
  CENTRAL SOUTH DAKOTA...BRULE...CHARLES MIX AND GREGORY. IN 
  SOUTHEAST SOUTH DAKOTA...AURORA AND DOUGLAS. 

* FROM MIDNIGHT CDT TONIGHT THROUGH TUESDAY MORNING

* THUNDERSTORMS DEVELOPING TONIGHT WILL HAVE THE POTENTIAL TO 
  ORGANIZE INTO A COMPLEX RESULTING IN AREAS OF HEAVY RAINFALL. 
  RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE. 

* MANY LOCATIONS REMAIN SATURATED OR NEARLY SATURATED...WHICH 
  WILL RESULT IN RAPID RUNOFF INTO SMALLER CREEKS AND STREAMS. 
  THESE SMALLER RURAL DRAINAGE AREAS AS WELL AS POORLY DRAINED 
  URBAN BASINS WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
848 
WGUS63 KFSD 042048
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
348 PM CDT MON JUL 4 2011

.THUNDERSTORMS DEVELOPING ACROSS WESTERN AND CENTRAL SOUTH DAKOTA
THIS EVENING WILL SPREAD EAST AND AFFECT SOUTH CENTRAL TO EAST
CENTRAL PORTIONS OF SOUTH DAKOTA AROUND MIDNIGHT. INCREASING
MOISTURE THROUGH THE DAY WILL PROVIDE THE FUEL FOR POTENTIALLY
HEAVY RAINFALL...WITH ONE TO TWO INCHES OF RAINFALL POSSIBLE
TONIGHT INTO EARLY TUESDAY. MUCH OF THIS RAIN COULD FALL IN A
PERIOD OF AN HOUR OR LESS.

SDZ050-052-057-058-063-064-050500-
/O.CON.KFSD.FF.A.0004.110705T0500Z-110705T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT
348 PM CDT MON JUL 4 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CDT TONIGHT
THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH 
  DAKOTA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING 
  AREAS...IN EAST CENTRAL SOUTH DAKOTA...JERAULD. IN SOUTH 
  CENTRAL SOUTH DAKOTA...BRULE...CHARLES MIX AND GREGORY. IN 
  SOUTHEAST SOUTH DAKOTA...AURORA AND DOUGLAS. 

* FROM MIDNIGHT CDT TONIGHT THROUGH TUESDAY MORNING

* THUNDERSTORMS DEVELOPING TONIGHT WILL HAVE THE POTENTIAL TO 
  ORGANIZE INTO A COMPLEX RESULTING IN AREAS OF HEAVY RAINFALL. 
  RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE. 

* MANY LOCATIONS REMAIN SATURATED OR NEARLY SATURATED...WHICH 
  WILL RESULT IN RAPID RUNOFF INTO SMALLER CREEKS AND STREAMS. 
  THESE SMALLER RURAL DRAINAGE AREAS AS WELL AS POORLY DRAINED 
  URBAN BASINS WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
BT
416 
WGUS63 KFSD 050230
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
930 PM CDT MON JUL 4 2011

.THUNDERSTORMS ACROSS CENTRAL SOUTH DAKOTA THIS EVENING WILL
SPREAD EAST AND AFFECT SOUTH CENTRAL TO EAST CENTRAL PORTIONS OF
SOUTH DAKOTA AFTER MIDNIGHT. INCREASING MOISTURE AND SLOW STORM MOTIONS WILL
PROVIDE THE FUEL FOR POTENTIALLY HEAVY RAINFALL...WITH ONE TO TWO
INCHES OF RAINFALL POSSIBLE TONIGHT INTO EARLY TUESDAY. MUCH OF
THIS RAIN COULD FALL IN A PERIOD OF AN HOUR OR LESS.

SDZ050-052-057-058-063-064-051030-
/O.CON.KFSD.FF.A.0004.110705T0500Z-110705T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT
930 PM CDT MON JUL 4 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH 
  DAKOTA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING 
  AREAS...IN EAST CENTRAL SOUTH DAKOTA...JERAULD. IN SOUTH 
  CENTRAL SOUTH DAKOTA...BRULE...CHARLES MIX AND GREGORY. IN 
  SOUTHEAST SOUTH DAKOTA...AURORA AND DOUGLAS. 

* UNTIL 9 AM CDT TUESDAY

* THUNDERSTORMS DEVELOPING TONIGHT WILL HAVE THE POTENTIAL TO 
  ORGANIZE INTO A COMPLEX RESULTING IN AREAS OF HEAVY RAINFALL. 
  RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE. 

* MANY LOCATIONS REMAIN SATURATED OR NEARLY SATURATED...WHICH 
  WILL RESULT IN RAPID RUNOFF INTO SMALLER CREEKS AND STREAMS. 
  THESE SMALLER RURAL DRAINAGE AREAS AS WELL AS POORLY DRAINED 
  URBAN BASINS WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

BT
788 
WGUS63 KFSD 050834
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
334 AM CDT TUE JUL 5 2011

.WHILE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH
MUCH OF TUESDAY MORNING...THE THREAT FOR WIDESPREAD HEAVY RAINFALL
HAS DIMINISHED.

SDZ050-052-057-058-063-064-050945-
/O.CAN.KFSD.FF.A.0004.000000T0000Z-110705T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS...
ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT
334 AM CDT TUE JUL 5 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA...
SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA HAS BEEN
CANCELLED. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at Jul 4, 4:12 AM CDT, 16 minutes earlier.

Area forecast discussion, Jul 4, 4:12 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
412 AM CDT MON JUL 4 2011

.DISCUSSION...
IN THE NEAR TERM...BEEN WATCHING SOME STRATUS DEVELOP AND EXPAND IN
NE TO N CENTRAL NEB. THE NAM40 925MB RELATIVE HUMIDITY FIELD LOOKS
TO HAVE A GOOD HANDLE ON THIS SITUATION...SO BROUGHT THE STRATUS UP
INTO OUR S CENTRAL SD ZONES EARLY THIS MORNING...BUT THEN ERODED
THEM THROUGH THE MID MORNING HOURS. ELSEWHERE...SOME PATCHY DENSE
FOG HAS INDEED DEVELOPED AROUND THE STORM LAKE IA AREA...SO
OBVIOUSLY NO REASON TO DISCONTINUE THE MENTION OF FOG FOR OUR SE
ZONES EARLY TODAY. IT WILL BE HUMID TODAY...WITH HIGH TEMPERATURES
VERY CLOSE TO EARLY JULY NORMALS. SOLID UPPER RIDGE IS IN PLACE
TODAY...SO SEE NO CHANCE FOR PRECIPITATION.

THAT CHANGES TONIGHT WITH A STRONG SHORT WAVE INTERACTING WITH A
SURFACE FRONT. THE WAVE AND SURFACE BOUNDARY TAKES A LITTLE WHILE TO
ENCROACH INTO THIS AREA. BUT FROM MIDNIGHT ONWARD...LIKELY POPS ARE
CERTAINLY WARRANTED IN AREAS FROM EAST CENTRAL SD TO SOUTH CENTRAL
SD. BOTH NAM AND GFS RELATIVE HUMIDITY TIME SECTIONS SHOW VERY DEEP
MOISTURE...WITH NAM40 SOUNDINGS SHOWING A MULTICELLULAR ENVIRONMENT
NEAR THE FRONTAL BOUNDARY. A LITTLE MORE WORRIED ABOUT HEAVY RAIN
POTENTIAL IN OUR WESTERN ZONES THAN SEVERE WEATHER POTENTIAL.
ALTHOUGH ONE CERTAINLY CANNOT DISCOUNT THE SEVERE WEATHER THREAT...
WOULD LIKE TO SEE THE WIND PROFILES A LITTLE MORE STRONGLY VEERING
FOR THE OVERNIGHT HOURS IN OUR WEST...AND THE MID LEVEL WINDS ARE
RATHER WEAK. BUT FLASH FLOOD GUIDANCE VALUES ARE LOW IN OUR SW ZONES
SO BELIEVE A FLASH FLOOD WATCH IS WARRANTED FOR THAT AREA...MAINLY
FROM ABOUT MIDNIGHT TONIGHT TO 14Z TUESDAY.

THE SHORT WAVE MOVES ACROSS THE FORECAST AREA ON TUESDAY...AND THERE
ARE DISCREPANCIES AS USUAL ON THE FRONTAL TIMING BETWEEN THE VARIOUS
MODELS. FOR NOW...DID NOT DEVIATE A LOT FROM OUR PREVIOUS TIMING AS
IT LOOKED LIKE A VERY REASONABLE COMPROMISE BETWEEN THE NAM AND
GFS...AS WELL AS THE GEM REGIONAL. LIKELY POPS ARE STILL WARRANTED
THROUGHOUT MUCH OF OUR FORECAST AREA. THE DYNAMICS CALM DOWN
SOMEWHAT ON TUESDAY AS THE SHORT WAVE LOSES A LITTLE PUNCH MOVING
DOWN THE EAST SIDE OF THE UPPER RIDGE. THAT SAID...STILL WORRIED
ABOUT AREAS OF HEAVY RAIN...BUT BEING THIRD PERIOD AND NOT TOTALLY
SURE HOW THIS WHOLE THING WILL EVOLVE...DECIDED TO LEAVE THE
MENTION OF THAT OUT OF THE FORECAST FOR NOW. CONCERNING
TEMPERATURES...KEPT THE WARMEST READINGS AROUND SIOUX CITY AND STORM
LAKE AHEAD OF THE FRONTAL BOUNDARY...AND ACTUALLY WENT A LITTLE
ABOVE GUIDANCE IN THOSE AREAS AS RAINFALL COULD HOLD OFF FOR QUITE A
WHILE. ELSEWHERE...CLOUD COVER WILL HOLD READINGS DOWN TO AT OR
BELOW GUIDANCE VALUES...BUT THIS SCENARIO IS ALWAYS PROBLEMATIC WITH
LONG DAYS. ANY LATE DAY CLEARING COULD RAISE TEMPERATURES IN THE
EARLY EVENING TO VALUES ABOVE WHAT YOU THINK.

WITH THE ENTIRE SYSTEM ADVANCING EAST AND SOUTHWARD TUESDAY NIGHT...
KEPT THE POPS CONFINED TO OUR EASTERN AND SOUTHERN ZONES...AND KEPT
THE TREND DRY ON WEDNESDAY. WITH A SURFACE RIDGE CRAWLING ACROSS OUR
AREA...WEDNESDAY SHOULD ACTUALLY BE A VERY PLEASANT DAY WITH
SEASONAL TEMPERATURES...LOWER HUMIDITY VALUES...AND NOT MUCH WIND TO
SPEAK OF.

PUT IN A LOW POP FOR OUR WESTERN ZONES LATE WEDNESDAY NIGHT AS
THETAE ADVECTION IS PRETTY STRONG WHICH MAY HELP TO SPARK A FEW
ELEVATED THUNDERSTORMS. THE GFS IS VERY BULLISH WITH PRECIPITATION
POTENTIAL ON THURSDAY AND THURSDAY NIGHT...BRINGING A SHARP SHORT
WAVE ACROSS THIS AREA. RIGHT NOW...THIS HAS ABSOLUTELY NO SUPPORT
ELSEWHERE...SO WAS NOT FOLLOWED FOR NOW.

&&

.AVIATION...
WHILE A VAST MAJORITY OF THE UPCOMING PERIOD WILL BE VFR...THERE
ARE ELEMENTS OF NON-VFR CONDITIONS WHICH WILL IMPACT AVIATION
INTERESTS THROUGH THE NEXT 24 HOURS.  FOR THIS MORNING...AREAS
OF LIFR VISIBILITIES AND CEILINGS WILL BE SCATTERED ACROSS THE AREA.
THE MOST WIDESPREAD CIGS WILL OCCUR WEST OF THE JAMES RIVER VALLEY
WHERE ADVECTION OF GREATER LOW LEVEL MOISTURE IS OCCURRING. FARTHER
EASTWARD...LIGHT WINDS AND CLEAR SKIES HAS RESULTED IN MORE OF A
RADIATION FOG WHICH IS FAVORING LOWER TERRAIN LOCATIONS ACROSS
NORTHWEST IOWA AND NORTHEAST NEBRASKA.  EACH AREA WILL LIKELY BECOME
A BIT MORE PREVALENT HEADING THROUGH AROUND 14Z-15Z...THEN START TO
DISSIPATE WITH INSOLATION. SECONDARILY...CONCERN DEVELOPS LATER INTO
THE NIGHT AS THUNDERSTORMS FORMING ACROSS WESTERN AND CENTRAL SOUTH
DAKOTA PROPAGATE INTO SOUTHEAST SOUTH DAKOTA. THERE WILL BE A THREAT
FOR THUNDERSTORMS STARTING ABOUT 04Z-05Z FOR KHON...BUT MAINLY AFTER
06Z. A FEW THUNDERSTORM MAY ALSO MOVE INTO THE KFSD AREA AFTER 09Z.
STORMS WOULD LIKELY CONTAIN PERIODS OF LOWER MVFR TO IFR
VISIBILITIES AND MVFR CEILINGS.  FOR NOW...PROBABILITY OF MOVING
INTO THE KSUX AREA WOULD PRECLUDE FROM MENTION IN THE UPCOMING TAF.
/CHAPMAN

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     SDZ050-052-057-058-063-064.

&&
Hazardous weather outlook, Jul 3, 10:42 AM CDT, 17 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1042 AM CDT SUN JUL 03 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-041200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1042 AM CDT SUN JUL 03 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

FLOODING...
THE JAMES RIVER WILL BE IN FLOOD UNTIL FURTHER NOTICE.
ELSEWHERE...PARTS OF THE BIG SIOUX AND LITTLE SIOUX RIVERS REMAIN
IN FLOOD...THOUGH PARTS OF THESE RIVERS WILL FALL BELOW FLOOD
STAGE THIS WEEK IF NO ADDITIONAL HEAVY RAIN IS RECEIVED.

RECORD HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO
MID SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS
BETWEEN CHAMBERLAIN AND SIOUX CITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT AND TUESDAY
AS A COOL FRONT MOVES OVER THE AREA FROM THE NORTHWEST. A FEW
SEVERE STORMS MAY DEVELOP ALONG AND NORTH OF INTERSTATE 90 LATER
MONDAY NIGHT AND SOUTH OF INTERSTATE 90 ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Flash Flood Watches in South Dakota, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.